Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 9, NWS Flagstaff, AZ

March 27, 20224 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 27, 2022, 2:28 PM MST for 4 counties in Arizona. It took effect at Mar 28, 2022, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2022, 2:28 PM MST (21:28 UTC)
In effect from
Mar 28, 2022, 11:00 AM MST
Expired
Mar 28, 2022, 8:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2022-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2022-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3587 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

476 
WWUS75 KFGZ 272128
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
228 PM MST Sun Mar 27 2022

AZZ006>009-012-013-015-016-039-040-280530-
/O.NEW.KFGZ.WI.Y.0009.220328T1800Z-220329T0300Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, 
Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff,
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
228 PM MST Sun Mar 27 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of northern Arizona.

* WHEN...From 11 AM to 8 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
4 follow-up statements
572 
WWUS75 KFGZ 272129
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
229 PM MST Sun Mar 27 2022

AZZ006>009-012-013-015-016-039-040-290300-
/O.CON.KFGZ.WI.Y.0009.220328T1800Z-220329T0300Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, 
Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff,
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
229 PM MST Sun Mar 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
MONDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Much of northern Arizona.

* WHEN...From 11 AM to 8 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
268 
WWUS75 KFGZ 280942
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
242 AM MST Mon Mar 28 2022

AZZ006>009-012-013-015-016-039-040-290300-
/O.CON.KFGZ.WI.Y.0009.220328T1800Z-220329T0300Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, 
Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff,
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
242 AM MST Mon Mar 28 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...South to southwest winds 15 to 25 mph with gusts up to 
  45 mph expected.

* WHERE...Much of northern Arizona.

* WHEN...From 11 AM to 8 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. In
  addition, winds this strong can make driving difficult,
  especially for high profile vehicles. Localized areas of minor
  tree damage and power outages are also possible.

* ADDITIONAL DETAILS...Blowing dust is likely across northeast
  Arizona, including portions of I-40 from Winslow to Holbrook. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
896 
WWUS75 KFGZ 282026
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
126 PM MST Mon Mar 28 2022

AZZ006>009-012-013-015-016-039-040-290300-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-220329T0300Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, 
Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff,
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
126 PM MST Mon Mar 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Much of northern Arizona.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. In 
  addition, winds this strong can make driving difficult, 
  especially for high profile vehicles. Localized areas of minor 
  tree damage and power outages are also possible.

* ADDITIONAL DETAILS...Blowing dust is likely across northeast 
  Arizona, including portions of I-40 from Winslow to Holbrook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff
032 
WWUS75 KFGZ 290243
NPWFGZ

URGENT - WEATHER MESSAGE
National Weather Service Flagstaff AZ
743 PM MST Mon Mar 28 2022

AZZ006>009-012-013-015-016-039-040-290345-
/O.EXP.KFGZ.WI.Y.0009.000000T0000Z-220329T0300Z/
Grand Canyon Country-Coconino Plateau-Yavapai County Mountains-
Northeast Plateaus and Mesas Hwy 264 Northward-
Little Colorado River Valley in Coconino County-
Little Colorado River Valley in Navajo County-
Western Mogollon Rim-Eastern Mogollon Rim-Black Mesa Area-
Northeast Plateaus and Mesas South of Hwy 264-
Including the cities of Grand Canyon Village, Supai, North Rim, 
Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, 
Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff,
Williams, Munds Park, Heber, Happy Jack, Forest Lakes, 
Navajo N.M., Dilkon, and Kykotsmovi
743 PM MST Mon Mar 28 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

South through southwest winds will continue to decrease overnight
and the wind advisory will be allowed to expire. Gusts from 20 to
30 mph will be common through the night as a cold front moves 
through the area.

$$

For more information from the National Weather Service visit
https://weather.gov/flagstaff

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 27, 8:36 AM MST, 5 hours 52 minutes earlier.

Area forecast discussion, Mar 27, 8:36 AM MST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
836 AM MST Sun Mar 27 2022

.SYNOPSIS...High pressure will move to the east today, leaving us
with one last day of above normal temperatures. Winds will
increase out of the southwest today and Monday in advance of an
approaching storm system. The storm will bring rain and snow
Monday night through Tuesday with unsettled conditions expected to
continue through much of the week.

&&

.UPDATE...The current forecast is on track. Look for another
round of fair weather today followed by strong winds on Monday
leading to a good chance of rain and snow area wide Monday night
into Tuesday.

&&

.PREV DISCUSSION /237 AM MST/...The ridge across the region, which
has brought unseasonably warm weather to the area, starts to make
its move to the east today as a strengthening low pressure system
starts to push towards the California coast. We should get one
last day of warmer than normal temperatures before we start to see
the impacts from the approaching low. The pressure gradient starts
to tighten up through the day today and winds will increase out of
the southwest. While we start the day with fairly light winds, we
should see them increasing through the day, gusting around 25 to
30 mph through the afternoon.

Skies will start to really cloud over as we head into Monday with
the approaching low pressure system. The precipitation looks to
mostly hold off until later in the day, though a few showers could
move into our western areas by Monday afternoon. The gradient
tightens further and Monday will see stronger winds than Tuesday,
especially across eastern areas, including the Chuskas, Whites,
and Black Mesa. Gusty southwest winds around 20 to 30 mph with
gusts around 40 mph will be possible. There may also be areas of
blowing dust, mainly out towards the Black Mesa. The low pressure
will move across Arizona Monday night through Tuesday, with
precipitation spreading across the region from west to east. QPF
amounts are not stellar but the system appears to have enough
moisture with it to provide at least a bit of a wetting rain in
the valleys and a few inches of snow in the mountains, mainly
areas above 6000 ft in elevation. With such warm ground at the
onset, snow may not accumulate at first but in any heavier showers
we could see a quick inch of wet snow accumulate. Additionally,
there looks to be some instability as the low moves through so
would not be surprised to see some thunderstorms/thundersnow
occur. Much cooler air will start to push down into the region as
the winds shift to the northwest on the backside of the low.

The snow/rain showers will end from west to east Tuesday night
into Wednesday as the low finally pushes to the east of the
region. As a ridge tries to set up across the western states, we
will continue to see several shortwaves cross our area through the
remainder of the week. This may result in some more rain/snow
showers along with periods of gusty winds.

&&

.AVIATION...For the 18Z package...VFR conditions prevail for the TAF
period. South/southwest winds 10-20 kts, gusting 25-30 kts this
afternoon. Winds begin to subside to around 5-10 kts after 02Z.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...The dry and warm conditions continue today with
gusty southwest winds, becoming stronger on Monday. Near-critical
conditions are this afternoon over western Arizona, with more
widespread near-critical to critical conditions over northeastern
Arizona on Monday. Rain and high elevation snow showers develop
from west to east late Monday.

Tuesday through Thursday...Chances for rain and snow showers
continue into Tuesday, tapering off from west to east Tuesday night.
Gusty west winds expected Tuesday, becoming lighter Wednesday and
Thursday. Temperatures will be cooler on Tuesday, warming up for
Wednesday and Thursday.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...McCollum
AVIATION...Humphreys
FIRE WEATHER...Humphreys

For Northern Arizona weather information visit
weather.gov/flagstaff

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.